Loving parents, make sure you take a good look inside your medicine cabinets. It seems that there is a few types of generic children’s cough syrup was recently recalled due to risk of overdose.
The recall came after noticing the measuring cup included in the box with the syrup had improper markings, which may include children taking more then needed.
The cough syrups recalled are:
Children’s guaifenesin grape liquid (100mg/5 mL)
Children’s guaifenesin DM cherry liquid (100mg guaifenesin and 5mg dextromethorphan HBr/ 5 ml)
The over-the-counter children’s cough syrups are sold generically nationwide, under different brand names such as these:
GUAIFENESIN DM CHRY LIQ 4 OZ
GUAIFENESIN GRAPE LIQ 4 OZ
While there have been no related overdoses to the medication, the Perrigo Company said side effects of an overdose can include
rapid eye movements
changes in muscle reflexes
stupor and coma adding that other effects have included
nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression and death.”